Alert archive / Kentucky / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 100, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jun 1, 2002, 3:30 PM EDT for Martin County, Kentucky. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2002, 3:30 PM EDT (19:30 UTC)
- Expired
- Jun 1, 2002, 4:15 PM EDT
- In force
- 45 min
- Issued by
- NWS Jackson, KY
- Area
- Counties, with a storm outline in the text
County Martin County, KY
The radar
The Jackson,KY radar (KJKL), 73 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.5 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1759 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
722 WUUS53 KJKL 011930 SVRJKL KYC159-012015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON KY 328 PM EDT SAT JUN 1 2002 THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MARTIN COUNTY * UNTIL 415 PM EDT * AT 328 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM OVER ANDY... OR 5 MILES SOUTHEAST OF INEZ...MOVING SOUTHEAST AT 20 MPH. IF YOU ARE IN OR NEAR THE PATH OF THIS STORM...MOVE TO A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES. THIS STORM IS CAPABLE OF PRODUCING HAIL THE SIZE OF DIMES AND WINDS IN EXCESS OF 60 MPH. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE JACKSON WEATHER SERVICE FORECAST OFFICE. LAT...LON 3783 8262 3770 8246 3778 8239 3787 8253 $$ HALL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 11:00 AM EDT, 4 hours 30 minutes earlier.
Area forecast discussion, Jun 1, 11:00 AM EDT, 4 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 1100 AM EDT SAT JUN 1 2002 14Z SFC ANALYSIS SHOWS THE WEAK FRONT RUNNING ALONG KENTUCKY/S NORTHERN BORDER IS GETTING HARDER TO DISCERN...DITTO FOR THE 12Z 8H CHART (FRONT APPEARS TO BE WASHING OUT). STILL A MOISTURE/INSTABILITY AXIS REMAINS AND SCT SHRA/TSRA CONTINUE TO DEVELOP/MOVE SE ALONG THE AXIS. A FEW VERY SCT/LIGHT SHRAS HAVE POPPED UP OVER THE CWA THIS MORNING ALSO BUT HAVENT AMOUNTED TO MUCH OF ANYTHING. ZONE PACKAGE PRETTY MUCH ON TARGET. AM INCLINED TO RAISE POPS JUST A TAD ACROSS THE NORTHERN ZONES FROM 30 TO 40%...OTHERWISE THE REST LOOKS GOOD. WILL ALSO FRESHEN UP THE SPS FOR SLIGHT RISK IN A LITTLE BIT. ZONE UPDATE OUT SHORTLY. .JKL...NONE. HALL
In the hours before
Special weather statement, Jun 1, 12:01 PM EDT, 3 hours 29 minutes before
KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-021000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 1201 PM EDT SAT JUN 1 2002 ...SEVERE THUNDERSTORMS POSSIBLE IN EASTERN KENTUCKY THIS AFTERNOON AND EVENING... THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA INDICATES THAT A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS ACROSS ALL OF EASTERN KENTUCKY THIS AFTERNOON AND EVENING. THE PRIMARY THREAT FROM THESE STORMS WILL BE DAMAGING WINDS AND LARGE HAIL...BUT AN ISOLATED TORNADO IS ALSO POSSIBLE. A STATIONARY FRONTAL BOUNDARY LOCATED ALONG THE OHIO RIVER WILL SERVE AS THE SPAWNING GROUNDS FOR SHOWERS AND THUNDERSTORMS THIS AFTERNOON. THESE WILL THEN DRIFT SOUTHEAST AND A FEW STORMS COULD BECOME SEVERE THANKS TO PLENTY OF MOISTURE...INSTABILITY AND FAIRLY STRONG WINDS ALOFT. RESIDENTS OF EASTERN KENTUCKY SHOULD STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR UPDATES. SPOTTER ACTIVATION MAY BE NECESSARY LATER TODAY. HALL
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 3:52 PM EDT | Severe Thunderstorm Warning | JKL | Pike | 38 min |
| Jun 1, 4:28 PM EDT | Severe Thunderstorm Warning | JKL | Pike | 32 min |
| Jun 1, 5:01 PM EDT | Severe Thunderstorm Warning | JKL | Pike | 59 min |
| Jun 1, 6:02 PM EDT | Severe Thunderstorm Warning | JKL | Pike | 58 min |
| Jun 1, 6:28 PM EDT | Severe Thunderstorm Warning | JKL | Floyd | 47 min |
| Jun 1, 7:33 PM EDT | Flash Flood Warning | JKL | Pike | 3 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.